Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2006, 7:02 PM EDT for Glades County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 29, 2006, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 292303 SVRMFL FLC043-292330- /O.NEW.KMFL.SV.W.0076.060629T2302Z-060629T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 702 PM EDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GLADES COUNTY IN SOUTH FLORIDA. * UNTIL 730 PM EDT * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF LAKEPORT...OR ABOUT NEAR PALMDALE...AND MOVING SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... LAKEPORT PALMDALE REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2711 8127 2700 8143 2678 8119 2699 8105 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:50 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 1:50 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT THU JUN 29 2006 .DISCUSSION... UPPER LOW N OF THE BAHAMAS WILL MOVE NW NEXT 24 TO 36 HOURS WHILE WEAKENING ALLOWING FOR UPPER RIDGE TO BUILD BACK IN FROM THE ATL ACROSS S FLA. THIS WILL ALSO ALLOW TROP WAVE CURRENTLY LOCATED NEAR PUERTO RICO TO MOVE W TOWARDS S FLA INTO THE WEEKEND. AS THESE TWO SYNOPTIC FEATURES COME IN SYNC, S FLA WILL BE UNDER SOME SUBSIDENCE ON FRI AND THUS ONLY SCATTERED POPS EXPECTED. THEN AS THE NORTHERN FRINGES OF THE WAVE MOVE ACROSS S FLA ON SAT, POPS WILL BE ON THE INCREASE FOR THE WEEKEND AND THEN GO BACK TO AOB CLIMO EARLY NEXT WEEK. && .MARINE... WINDS WILL BE QUITE LIGHT THROUGH FRI AND THEN INCREASE OVER THE WEEKEND WITH THE INFLUENCE OF THE WAVE. HOWEVER, THE WINDS WILL STILL BE AT 15 KT OR LESS SO WILL REMAIN BELOW ADVISORY CRITERIA. && .FIRE WEATHER... NO PROBLEMS OR CONCERNS WITH INCREASING MOISTURE OVER THE WEEKEND AND AFTN TSTMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 79 89 / 35 40 35 55 FORT LAUDERDALE 78 88 79 88 / 30 35 35 55 MIAMI 76 89 78 89 / 30 40 40 55 NAPLES 73 91 74 90 / 25 35 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
Hazardous weather outlook, Jun 29, 6:47 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 647 PM EDT THU JUN 29 2006 FLZ063-066>075-302300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 647 PM EDT THU JUN 29 2006 ...ISOLATED THUNDERSTORMS INTERIOR AND WEST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: WARM TEMPERATURES AND AN UNSTABLE ATMOSPHERE WILL ALLOW A FEW THUNDERSTORMS TO CONTINUE THIS EVENING ACROSS INTERIOR AND WESTERN AREAS OF SOUTH FLORIDA. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 35 MPH. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS. FLOODING: LOCALLY HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER IN POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 29, 2:45 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT THU JUN 29 2006 FLZ072-074-291930- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 245 PM EDT THU JUN 29 2006 AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PENNSUCO...OR 6 MILES WEST OF HIALEAH... MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 29, 3:19 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT THU JUN 29 2006 FLZ067-068-072-292015- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 319 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS MOVING FROM SOUTHERN PALM BEACH INTO NORTHERN BROWARD COUNTY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PARKLAND MOVING SOUTH AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS ARE PARKLAND...SANDALFOOT COVE...CORAL SPRINGS...AND MARGATE THROUGH 415 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS STRENGTHENS ANYMORE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 29, 4:53 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 453 PM EDT THU JUN 29 2006 FLZ066-070-292200- HENDRY FL-EASTERN COLLIER FL- 453 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE INDIAN RESERVATION... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE INDIAN RESERVATION MOVING WEST AT 5 MPH. THIS STORM WILL AFFECT THE BIG CYPRESS SEMINOLE INDIAN RESERVATION THROUGH 6 PM EDT. THE STORM CAN PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 29, 4:58 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 458 PM EDT THU JUN 29 2006 FLZ073-075-292200- WESTERN DADE FL-MAINLAND MONROE FL- 458 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORM OVER EASTERN MAINLAND MONROE AND FAR WESTERN MIAMI-DADE COUNTIES... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SHARK VALLEY OBS TOWER MOVING SOUTH AROUND 10 MPH. THIS STORM WILL REMAIN OVER EVERGLADES THROUGH 6 PM EDT. THIS STORM CAN PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 29, 6:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 620 PM EDT THU JUN 29 2006 FLZ066-069-070-292315- HENDRY FL-EASTERN COLLIER FL-WESTERN COLLIER FL- 620 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS OVER NORTHERN COLLIER AND CENTRAL HENDRY COUNTIES... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN COLLIER AND CENTRAL HENDRY COUNTIES. THESE STORMS WERE MOVING VERY SLOWLY TO THE EAST. SOME LOCATIONS THAT COULD BE AFFECT ARE SUNNILAND...IMMOKALEE...ORANGE TREE...FELDA...AND HENDRY CORRECTIONAL INSTITUTE THROUGH 715 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 29, 6:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 657 PM EDT THU JUN 29 2006 FLZ063-300000- GLADES FL- 657 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORM MOVING THROUGH GLADES COUNTY... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PALMDALE...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL AFFECT PALMDALE...LAKEPORT...MOORE HAVEN...AND BRIGHTON SEMINOLE INDIAN RESERVATION THROUGH 8 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:19 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 41 min |
| Jun 29, 3:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Jun 29, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 32 min |
| Jun 29, 7:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 29, 7:13 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 32 min |
| Jun 29, 7:27 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 48 min |
| Jun 29, 7:37 PM EDT | Special Marine Warning | MFL | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.